Alert archive / New York / Wind Advisories in 2013

Wind Advisory 1, NWS Binghamton, NY

January 19, 201317 counties in New York; Bradford County, Susquehanna County, Wayne County, Pennsylvania

NWS Binghamton, NY issued this wind advisory at Jan 19, 2013, 3:44 PM EST for 17 counties in New York; Bradford County, Susquehanna County, Wayne County, Pennsylvania. It took effect at Jan 20, 2013, 7:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2013, 3:44 PM EST (20:44 UTC)
In effect from
Jan 20, 2013, 7:00 AM EST
Expired
Jan 20, 2013, 7:00 PM EST
In force
12 hr
Issued by
NWS Binghamton, NY

Counties Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Susquehanna County, PA, Wayne County, PA

The radar

The Binghamton radar (KBGM), 24 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 338 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1701 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
338 m²/s²
0-3 km storm-relative helicity
408 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

674 
WWUS71 KBGM 192044
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
344 PM EST SAT JAN 19 2013

NYZ009-015>018-022>025-036-037-044>046-202045-
/O.NEW.KBGM.WI.Y.0001.130120T1200Z-130121T0000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN
344 PM EST SAT JAN 19 2013

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY. 

* LOCATIONS...FINGER LAKES REGION...CENTRAL SOUTHERN
  TIER...WESTERN MOHAWK VALLEY AND NORTHERN SUSQUEHANNA REGION.

* HAZARDS...STRONG AND GUSTY WEST WINDS.

* WINDS...WEST 15 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...WINDS WILL INCREASE SUNDAY MORNING AND PEAK DURING THE AFTERNOON.

* TEMPERATURES...FALLING INTO THE MID 20S.

* IMPACTS...MAY CAUSE DAMAGE TO TREES ALONG WITH SPORADIC POWER
  OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF UP TO
30 MPH AND OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS
MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND
WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL
LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP
A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH
PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

PN
6 follow-up statements
126 
WWUS71 KBGM 200010
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
710 PM EST SAT JAN 19 2013

NYZ009-015>018-022>025-036-037-044>046-210000-
/O.CON.KBGM.WI.Y.0001.130120T1200Z-130121T0000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN
710 PM EST SAT JAN 19 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY...

* LOCATIONS...FINGER LAKES REGION...CENTRAL SOUTHERN TIER... 
  WESTERN MOHAWK VALLEY AND NORTHERN SUSQUEHANNA REGION. 

* HAZARDS...STRONG AND GUSTY WEST WINDS.

* WINDS...WEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL INCREASE SUNDAY MORNING AND PEAK DURING 
  THE AFTERNOON.

* TEMPERATURES...FALLING THROUGH THE 20S. WIND CHILLS FALLING TO THE
  SINGLE DIGITS AT TIMES.

* IMPACTS...MAY CAUSE DAMAGE TO TREES ALONG WITH SPORADIC POWER 
  OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF UP TO
30 MPH AND OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS
MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND
WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL
LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA
KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH
PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
DAVID NICOSIA
WARNING COORDINATION METEOROLOGIST
NWS BINGHAMTON NY
248 
WWUS71 KBGM 200213
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
913 PM EST SAT JAN 19 2013

NYZ055>057-062-PAZ038>040-210000-
/O.EXA.KBGM.WI.Y.0001.130120T1200Z-130121T0000Z/
TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-
INCLUDING THE CITIES OF...OWEGO...BINGHAMTON...WALTON...DELHI...
MONTICELLO...TOWANDA...SAYRE...MONTROSE
913 PM EST SAT JAN 19 2013

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY. 

* LOCATIONS...TWIN TIERS...CATSKILLS AND NORTHERN TIER OF EASTERN
  PENNSYLVANIA. 

* HAZARDS...STRONG WINDS. 

* WINDS...WEST 15 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...WINDS WILL PEAK IN THE LATE MORNING SUNDAY AND TAPER
  DOWN DURING THE AFTERNOON.

* TEMPERATURES...FALLING INTO THE 20S. WIND CHILLS DOWN INTO THE
  SINGLE DIGITS AT TIMES. 

* IMPACTS...MAY CAUSE DAMAGE TO SMALL TREES ALONG WITH SPORADIC
  POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND OR WIND GUSTS OVER 40 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE
DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ009-015>018-022>025-036-037-044>046-210000-
/O.CON.KBGM.WI.Y.0001.130120T1200Z-130121T0000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN
913 PM EST SAT JAN 19 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY...

* LOCATIONS...FINGER LAKES REGION...CENTRAL SOUTHERN TIER... 
  WESTERN MOHAWK VALLEY AND NORTHERN SUSQUEHANNA REGION OF NEW YORK. 

* HAZARDS...STRONG WINDS.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL PEAK DURING LATE MORNING SUNDAY AND TAPER
  DOWN IN THE AFTERNOON.

* TEMPERATURES...FALLING INTO THE 20S. WIND CHILLS DOWN TO THE
  SINGLE DIGITS AT TIMES. 

* IMPACTS...MAY CAUSE DAMAGE TO SMALL TREES ALONG WITH SPORADIC
  POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF UP TO
30 MPH AND OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS
MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND
WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL
LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA
KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH
PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
DJN
600 
WWUS71 KBGM 200828
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
328 AM EST SUN JAN 20 2013

NYZ009-015>018-022>025-036-037-044>046-210000-
/O.CON.KBGM.WI.Y.0001.130120T1200Z-130121T0000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN
328 AM EST SUN JAN 20 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
EST THIS EVENING...

* LOCATIONS...FINGER LAKES REGION...CENTRAL SOUTHERN TIER... 
  WESTERN MOHAWK VALLEY AND NORTHERN SUSQUEHANNA REGION OF NEW 
  YORK. 

* HAZARDS...STRONG WINDS.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...WINDS WILL PEAK DURING LATE MORNING TODAY AND TAPER DOWN
  IN THE AFTERNOON.

* TEMPERATURES...IN THE LOWER 30S.

* IMPACTS...MAY CAUSE DAMAGE TO SMALL TREES ALONG WITH SPORADIC 
  POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF UP TO
30 MPH AND OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS
MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND
WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL
LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA
KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH
PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ055>057-062-PAZ038>040-210000-
/O.CON.KBGM.WI.Y.0001.130120T1200Z-130121T0000Z/
TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-
INCLUDING THE CITIES OF...OWEGO...BINGHAMTON...WALTON...DELHI...
MONTICELLO...TOWANDA...SAYRE...MONTROSE
328 AM EST SUN JAN 20 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
EST THIS EVENING...

* LOCATIONS...TWIN TIERS...CATSKILLS AND NORTHERN TIER OF 
  EASTERN PENNSYLVANIA. 

* HAZARDS...STRONG WINDS.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...WINDS WILL PEAK IN THE LATE MORNING TODAY AND TAPER DOWN
  DURING THE AFTERNOON.

* TEMPERATURES...AROUND 30.

* IMPACTS...MAY CAUSE DAMAGE TO SMALL TREES ALONG WITH SPORADIC 
  POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND OR WIND GUSTS OVER 40 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
120 
WWUS71 KBGM 201222
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
722 AM EST SUN JAN 20 2013

NYZ009-015>018-022>025-036-037-044>046-210000-
/O.CON.KBGM.WI.Y.0001.000000T0000Z-130121T0000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN
722 AM EST SUN JAN 20 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* LOCATIONS...FINGER LAKES REGION...CENTRAL SOUTHERN TIER... 
  WESTERN MOHAWK VALLEY AND NORTHERN SUSQUEHANNA REGION OF NEW 
  YORK. 

* HAZARDS...STRONG WINDS.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL PEAK DURING LATE MORNING TODAY AND TAPER 
  DOWN IN THE AFTERNOON. 

* TEMPERATURES...IN THE LOWER 30S.

* IMPACTS...MAY CAUSE DAMAGE TO SMALL TREES ALONG WITH SPORADIC 
  POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF UP TO
30 MPH AND OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS
MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND
WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL
LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA
KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH
PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ055>057-062-PAZ038>040-210000-
/O.CON.KBGM.WI.Y.0001.000000T0000Z-130121T0000Z/
TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-
INCLUDING THE CITIES OF...OWEGO...BINGHAMTON...WALTON...DELHI...
MONTICELLO...TOWANDA...SAYRE...MONTROSE
722 AM EST SUN JAN 20 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* LOCATIONS...TWIN TIERS...CATSKILLS AND NORTHERN TIER OF 
  EASTERN PENNSYLVANIA. 

* HAZARDS...STRONG WINDS.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...WINDS WILL PEAK IN THE LATE MORNING TODAY AND TAPER 
  DOWN DURING THE AFTERNOON. 

* TEMPERATURES...IN THE LOWER 30S.

* IMPACTS...MAY CAUSE DAMAGE TO SMALL TREES ALONG WITH SPORADIC 
  POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND OR WIND GUSTS OVER 40 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

PN
675 
WWUS71 KBGM 201931
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
231 PM EST SUN JAN 20 2013

NYZ009-015>018-022>025-036-037-044>046-210000-
/O.CON.KBGM.WI.Y.0001.000000T0000Z-130121T0000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN
231 PM EST SUN JAN 20 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* LOCATIONS...FINGER LAKES REGION...CENTRAL SOUTHERN TIER... 
  WESTERN MOHAWK VALLEY AND NORTHERN SUSQUEHANNA REGION OF NEW 
  YORK. 

* HAZARDS...STRONG WINDS.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS BETWEEN 45 AND 50 MPH.

* TIMING...WINDS WILL CONTINUE FOR ANOTHER ONE TO TWO HOURS AND
  THEN TAPER DOWN BY EVENING.

* TEMPERATURES...IN THE MID 20S.

* IMPACTS...MAY CAUSE DAMAGE TO SMALL TREES ALONG WITH SPORADIC 
  POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF UP TO
30 MPH AND OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS
MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND
WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL
LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA
KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH
PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ055>057-062-PAZ038>040-210000-
/O.CON.KBGM.WI.Y.0001.000000T0000Z-130121T0000Z/
TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-
INCLUDING THE CITIES OF...OWEGO...BINGHAMTON...WALTON...DELHI...
MONTICELLO...TOWANDA...SAYRE...MONTROSE
231 PM EST SUN JAN 20 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* LOCATIONS...TWIN TIERS...CATSKILLS AND NORTHERN TIER OF 
  EASTERN PENNSYLVANIA. 

* HAZARDS...STRONG WINDS.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...WINDS WILL CONTINUE FOR ANOTHER ONE TO TWO HOURS AND
  THEN TAPER DOWN BY EVENING.

* TEMPERATURES...AROUND 30.

* IMPACTS...MAY CAUSE DAMAGE TO SMALL TREES ALONG WITH SPORADIC 
  POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND OR WIND GUSTS OVER 40 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

PN
435 
WWUS71 KBGM 202357
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
657 PM EST SUN JAN 20 2013

NYZ009-015>018-022>025-036-037-044>046-210100-
/O.EXP.KBGM.WI.Y.0001.000000T0000Z-130121T0000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-
657 PM EST SUN JAN 20 2013

...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING...

WINDS HAVE WEAKENED ACROSS THE AREA AND THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE.

$$

NYZ055>057-062-PAZ038>040-210100-
/O.EXP.KBGM.WI.Y.0001.000000T0000Z-130121T0000Z/
TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-
657 PM EST SUN JAN 20 2013

...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING...

WINDS HAVE WEAKENED ACROSS THE AREA AND THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Jan 19, 3:14 PM EST, 30 minutes earlier.

Area forecast discussion, Jan 19, 3:14 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
314 PM EST SAT JAN 19 2013

.SYNOPSIS...
A COLD FRONT WILL PUSH THROUGH THE REGION TOMORROW WITH POTENTIAL
FOR SNOW ALONG WITH SNOW SQUALLS THROUGH THE DAY. TEMPERATURES
WILL FALL DURING THE DAY INTO THE 20S, WITH LAKE EFFECT SNOW
SETTING UP ALONG THE NEW YORK THRUWAY LATE TOMORROW AFTERNOON AND
TOMORROW NIGHT. IN ADDITION TO THE SNOW, WINDS WILL PICK UP OUT OF
THE WEST NORTHWEST WITH WIND CHILL TEMPERATURES INTO THE SINGLE
DIGITS BY AFTERNOON.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
3 PM UPDATE...
SFC LOPRES NOW SITTING OVR THE UPR MIDWEST WL HEAD EAST TONIGHT AS
WV DROPS INTO SRN ONTARIO. THIS SYSTEM WL SWEEP A CDFNT THRU THE
AREA BY 12Z SUNDAY WITH CHC FOR SNOW SHOWERS OVRNGT TONIGHT. FRONT
WL WHIP THRU THE REGION WITH ACCUMS BTWN 1/2 AND 1 INCH BY MRNG.

THIS FRONT WL USHER IN CLDR AIR WITH H8 TEMPS DROPPING SOME 5 TO 10
DEGREES C WHEN IT COMES THRU. MIN TEMPS BY MRNG EXPECTED TO DROP
INTO THE MID-20S TO ARND 30, WHICH IS ABOUT 10-15 DEGREES ABV NORMAL
LOWS FOR THIS TIME OF YEAR. HWVR THIS IS THE START OF A PROLONGED PD
OF CLD TEMPS FOR THE NEXT WEEK.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
3 PM UPDATE...
FRONT SLAMS THRU THE AREA SUN MRNG WITH A BAND OF SNOW ALONG IT,
THUS HV BROUGHT CHC POPS THRU MOST OF THE REGION BTWN 15Z AND 18Z.
AS IT MVS THRU WINDS WL KICK UP OUT OF THE NW WITH POTENTIAL FOR
GUSTS BETWEEN 40-45 MPH ACRS THE LK PLAIN. H8-H7 WINDS INCRS TO NR
50KTS AFT 12Z SUN AND WITH FRONT GOING THRU ATTM LAPSE RATES BCM VRY
SHARP. MAIN ISALLOBARIC COUPLET RMNS WELL NORTH INTO CANADA
THEREFORE NOT EXPECTING ANY HIGH WINDS AT THIS TIME THO THAT MAY
CHG. HV OPTED TO ISSUE A WIND ADVISORY MAINLY ALONG AND NORTH OF AN
ELMIRA TO NORWICH TO COOPERSTOWN LINE FM 12Z SUN TO 00Z MON.

AS FOR SNOW POTENTIAL BNDRY WL SHIFT WINDS ARND TO THE WEST AND
ULTIMATELY MORE OF A 280-290 FLOW. WITH INVERSION DEPTH INCRSG TO NR
10KFT PER KSYR NAM12 SNDG CONDS LOOK IDEAL FOR LK EFFECT SNOW EVENT
SUN AFTN AND SUN NGT OVR NRN ZONES. BRIEF BAND OF SNOW WL SLIP INTO
NRN ONEIDA CNTY THRU 03Z MONDAY BFR FURTHER DROPPING SOUTH.
PROLONGED LK SNOWS EXPECTED ACRS ONONDAGA/MADISON/SRN ONEIDA CNTYS
THRU 12Z MONDAY. THIS WL ALL DEPEND ON ULTIMATE MVMNT OF ARCTIC
FRONT WHERE MOST MODELS STALL IT OUT ACRS CNTRL SXNS OF THE FA.
DEPENDING ON HOW FAR SOUTH OR NORTH THIS FRONT SLIPS THIS CUD PUT A
DAMPER ON SNOW AMNTS ACRS LAKE ZONES, THEREFORE HV NOT GONE WITH A
LES WATCH AT THIS TIME, ONLY LAKE SNOW ADVISORY. ANY CHG IN WIND
DIRECTION TO MORE OF A NORTH/NORTHEAST FLOW WL KILL SNOW POTENTIAL
AND AM NOT CONFIDENT ON WHAT WL TRANSPIRE.

DRG THE AFTN SUNDAY WITH A STRONG WEST WIND, POTENTIAL EXISTS FOR LK
ERIE BAND TO MV INTO SRN TIER AND PRODUCE SNOW AMNTS ARND 1.0 INCH
THRU THE DAY.

HIGHS ON SUNDAY WL OCCUR EARLY IN THE MORNING WITH TEMPS FALLING
THROUGHOUT THE DAY. THUS EARLY HIGHS WL GNRLY TOP OUT ARND FRZG AND
FALL INTO THE 20S BY LATE AFTN.

EXPECT ALBERTA CLIPPER TO MV THRU THE REGION ON MONDAY WITH SNOW
AREAWIDE. RMNDR OF SHORT TERM GRIDS RMN UNCHANGED WITH CHC OF SNOW
EACH PD AS WE RMN IN ACTIVE PATTERN.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
145 PM UPDATE...
A MUCH MORE WINTRY PTRN IS IN THE OFFING WITH A DEEP ERN
U.S./CAN TROF AND S/WV IMPULSES (CLIPPERS) AFFECTING THE RGN. IN
ADDN...LAKE AGGREGATE SFC TROF (ARCTIC BNDRY) WILL BE MEANDERING
NEAR THE RGN. EXACT PLACEMENT OF THIS BNDRY WILL BE IMPORTANT IN
DETERMINING MESOSCALE AREAS OF SNOW/SHSN. A STRONGER AND MORE
ORGANIZED S/WV WHICH MAY TAP DEEPER MSTR COULD DVLP LATE IN THE
WEEK. HPC GDNC LOOKED GOOD AND WAS UTILIZED WITH ONLY MINOR TWEEKS.
BOTTOM LINE IS SNOW SHOWERS AND BLO NORMAL TEMPS FOR THE MED RNG.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
VFR WILL PREVAIL FOR THE REMAINDER OF THE AFTN AND MOST OF THE
OVRNGT HRS WITH SCT-BKN MID CLD. FROPA TWDS DAYBREAK WILL BRING A
BAND OF MVFR CIGS AND -SHSN. AFTER FROPA...MOST AREAS WILL GO
BACK TO VFR...BUT PATCHY MVFR WILL STILL BE PSBL ACRS CNTRL NY.
LAKE BANDS ARE FCST TO REMAIN N OF THE SYR/RME AREAS THRU 18Z SUN.

RETAINED INCLUSION OF LLWS FOR THE OVRNGT HRS DUE TO PARTIAL BL
DECOUPLING AND STRENGTHENING OF LOW LVL JET. SFC WINDS THIS AFTN
SWLY 15-25 MOST LOCATIONS...BECMG S TO SW TNGT 5-15 KTS
(STRONGEST ON THE HILLTOPS)...THEN WRLY POST-FROPA 20-30KT WITH
G35-40KTS...STRONGEST AT SYR.

.OUTLOOK...

SUN NGT THRU THU...MVFR/IFR IN SNOW SHOWERS...ESPECIALLY CNTRL NY.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...PVN
NEAR TERM...PVN
SHORT TERM...PVN
LONG TERM...
AVIATION...
Hazardous weather outlook, Jan 19, 4:11 AM EST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
411 AM EST SAT JAN 19 2013

NYZ015>017-022>025-044>046-055>057-200915-
YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-
CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-
411 AM EST SAT JAN 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STRONG COLD FRONT WILL PASS THROUGH THE AREA EARLY
SUNDAY... FOLLOWED BY GUSTY WINDS AND FALLING TEMPERATURES DURING
THE DAY. WHILE THERE IS UNCERTAINTY WITH THE FRONT STILL BEING A
COUPLE OF DAYS AWAY...THE POTENTIAL EXISTS FOR GUSTS IN EXCESS OF
40 MPH. MONITOR FORECAST UPDATES IN COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HEDEN

NYZ009-018-036-037-200915-
NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA-
411 AM EST SAT JAN 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STRONG COLD FRONT WILL PASS THROUGH THE AREA EARLY
SUNDAY... FOLLOWED BY GUSTY WINDS AND FALLING TEMPERATURES DURING
THE DAY. WHILE THERE IS UNCERTAINTY WITH THE FRONT STILL BEING A
COUPLE OF DAYS AWAY...THE POTENTIAL EXISTS FOR GUSTS IN EXCESS OF
40 MPH. MONITOR FORECAST UPDATES IN COMING DAYS.

BEHIND THE FRONT A PERIOD OF HEAVIER LAKE EFFECT SNOW SQUALLS IS
POSSIBLE FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THE
POTENTIAL EXISTS FOR 4 OR MORE INCHES TO FALL DURING THIS PERIOD OF
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HEDEN

NYZ062-PAZ038>040-043-044-047-048-072-200915-
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-
LUZERNE-PIKE-SOUTHERN WAYNE-
411 AM EST SAT JAN 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HEDEN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 3:43 PM ESTLake Effect Snow AdvisoryBGMMadison, Oneida, Onondaga38 hr

Nearby

Wind Advisories in New York, 2013Wind Advisories in Pennsylvania, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.